Alert archive / Vermont / River Flood Warnings in 2011

River Flood Warning 5, NWS Burlington, VT

April 11, 2011Chittenden County, Vermont

NWS Burlington, VT issued this river flood warning at Apr 11, 2011, 6:41 PM EDT for Chittenden County, Vermont. It took effect at Apr 11, 2011, 7:31 PM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2011, 6:41 PM EDT (22:41 UTC)
In effect from
Apr 11, 2011, 7:31 PM EDT
Expired
Apr 13, 2011, 12:39 AM EDT
In force
29 hr
Issued by
NWS Burlington, VT
Flood severity
Minor

County Chittenden County, VT

The radar

The Burlington radar (KCXX), 9 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Winooski River at Essex Junction (ESSV1). The gauge peaked at 17.24 ft at Apr 12, 2011, 12:00 PM EDT.

actionminormoderatemajor5101504/1104/1204/1304/14
Action stage
10 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04290500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WGUS41 KBTV 112241
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BURLINGTON VT 
641 PM EDT MON APR 11 2011

...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN VERMONT... 

  WINOOSKI RIVER AT ESSEX JUNCTION

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC007-122241-
/O.NEW.KBTV.FL.W.0005.110411T2331Z-110413T0107Z/
/ESSV1.1.ER.110411T2331Z.110412T0600Z.110412T1907Z.NO/
641 PM EDT MON APR 11 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WINOOSKI RIVER AT ESSEX JUNCTION.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:15 PM MONDAY THE STAGE WAS 14.5 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY EVENING AND CONTINUE TO
  RISE TO NEAR 15.5 FEET BY LATE MONDAY NIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* IMPACT...AT 16.0 FEET...LOW LYING ROADS ALONG THE WINOOSKI WILL 
  FLOOD...INCLUDING BRIDGE STREET IN RICHMOND...NORTH WILLISTON ROAD 
  IN ESSEX...POOR FARM ROAD NEAR THE SOUTH BURLINGTON AND ESSEX TOWN 
  LINE...AND PINE ISLAND ROAD IN COLCHESTER. THERE WILL BE WIDESPREAD
  FIELD FLOODING FROM JONESVILLE TO LAKE CHAMPLAIN.

$$
3 follow-up statements
370 
WGUS81 KBTV 121559
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
1159 AM EDT TUE APR 12 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT...
 
  WINOOSKI RIVER AT ESSEX JUNCTION 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC007-130906-
/O.EXT.KBTV.FL.W.0005.000000T0000Z-110413T0906Z/
/ESSV1.1.ER.110412T0021Z.110412T1800Z.110413T0306Z.NO/
1159 AM EDT TUE APR 12 2011

THE FLOOD WARNING CONTINUES FOR
  THE WINOOSKI RIVER AT ESSEX JUNCTION.
* AT 11:45 AM TUESDAY THE STAGE WAS 17.3 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN AROUND 17.3 FEET THROUGH THIS 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY NIGHT.
* IMPACT...AT 16.0 FEET...LOW LYING ROADS ALONG THE WINOOSKI WILL FLOOD...
  INCLUDING BRIDGE STREET IN RICHMOND...NORTH WILLISTON ROAD IN ESSEX...
  POOR FARM ROAD NEAR THE SOUTH BURLINGTON AND ESSEX TOWN LINE...AND PINE
  ISLAND ROAD IN COLCHESTER. THERE WILL BE WIDESPREAD FIELD FLOODING FROM
  JONESVILLE TO LAKE CHAMPLAIN.

$$
922 
WGUS81 KBTV 122202
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
602 PM EDT TUE APR 12 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT...
 
  WINOOSKI RIVER AT ESSEX JUNCTION 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC007-130928-
/O.EXT.KBTV.FL.W.0005.000000T0000Z-110413T0928Z/
/ESSV1.1.ER.110412T0021Z.110412T1630Z.110413T0328Z.NO/
602 PM EDT TUE APR 12 2011

THE FLOOD WARNING CONTINUES FOR
  THE WINOOSKI RIVER AT ESSEX JUNCTION.
* AT  5:45 PM TUESDAY THE STAGE WAS 16.6 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AROUND MIDNIGHT WEDNESDAY.
* IMPACT...AT 16.0 FEET...LOW LYING ROADS ALONG THE WINOOSKI WILL 
  FLOOD...INCLUDING BRIDGE STREET IN RICHMOND...NORTH WILLISTON ROAD 
  IN ESSEX...POOR FARM ROAD NEAR THE SOUTH BURLINGTON AND ESSEX TOWN 
  LINE...AND PINE ISLAND ROAD IN COLCHESTER. THERE WILL BE WIDESPREAD
  FIELD FLOODING FROM JONESVILLE TO LAKE CHAMPLAIN.
* ALTHOUGH FLOOD WATERS ARE EXPECTED TO RECEDE BELOW FLOOD STAGE
  OVERNIGHT...SOME ROADS MAY REMAIN CLOSED FOR WEDNESDAY MORNING/S 
  COMMUTE. PLEASE OBEY ALL ROAD CLOSURE SIGNS.

$$
364 
WGUS81 KBTV 130439
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
1239 AM EDT WED APR 13 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
VERMONT...
 
  WINOOSKI RIVER AT ESSEX JUNCTION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC007-130509-
/O.CAN.KBTV.FL.W.0005.000000T0000Z-110413T0928Z/
/ESSV1.1.ER.110412T0021Z.110412T1630Z.110413T0323Z.NO/
1239 AM EDT WED APR 13 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WINOOSKI RIVER AT ESSEX JUNCTION.
* AT 12:15 AM WEDNESDAY THE STAGE WAS 14.7 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* FELL BELOW FLOOD STAGE AT 11:23 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.9 FEET BY THURSDAY 
  MORNING.
* IMPACT...SOME RESIDUAL HIGH WATER OR DEBRIS MAY REMAIN ON NORTH WILLISTON ROAD 
  IN ESSEX...BRIDGE STREET IN RICHMOND...AND LOW LYING ROADS IN JONESVILLE. SOME IMPACT
  TO ROADS REMAINS POSSIBLE FOR THE MORNING COMMUTE...BUT WATER IMPACT SHOULD BE LESSENING
  AS THE LEVEL OF THE WINOOSKI RIVER CONTINUES TO STEADILY DECREASE.  

$$

BANACOS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 11, 3:27 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 11, 3:27 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
327 PM EDT MON APR 11 2011

.SYNOPSIS...
A FRONT WILL MOVE THROUGH OVERNIGHT, BRINGING DRIER WEATHER TO THE
NORTH COUNTRY FOR TUESDAY. HOWEVER IT WILL BE SHORT LASTING, AS
LOW PRESSURE WILL MOVE UP ALONG THE EAST COAST EARLY WEDNESDAY,
SPREADING RAIN ACROSS THE REGION. HIGH PRESSURE WILL BRING MOSTLY
DRY AND SEASONAL TEMPERATURES THURSDAY AND FRIDAY. YET MORE RAIN
IS EXPECTED FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 325 PM EDT MONDAY...FOR THE MOST PART THE REGION IS FREE OF
PRECIPITATION -- EXCEPT A LONE THUNDERSTORM RACING INTO NORTHEAST
VERMONT. HOWEVER, STILL SOME INSTABILITY OUT THERE AND A FRONT OFF
TO OUR WEST, SO HAVE MAINTAINED THE CHANCE FOR SHOWERS/T-STORMS
INTO EARLY EVENING. TEMPERATURES CONTINUE TO BE QUITE THE BATTLE.
70S ARE ACROSS MUCH OF NORTHERN NY, AND NOW FINALLY SHOOTING UP
THE CHAMPLAIN VALLEY AND FAR SOUTHERN VERMONT. STILL THINK THE BTV
AREA WILL TOP OUT ABOUT 70F, BUT DONT EXPECT THOSE TEMPERATURES TO
GET INTO THE NORTHEAST KINGDOM.

TEMPERATURES IN THE MID/UPPER 70S IN THE ST LAWRENCE VALLEY ARE
PROMOTING SOME DEEPER MIXING AND THAT IS STARTING TO TAP INTO THE
STRONGER WINDS ALOFT. SEE SOME GUSTS AROUND 40MPH AT THIS TIME,
AND THAT SHOULD LAST A FEW HOURS. DONT THINK THEY'LL GET MUCH
HIGHER, BUT WE'LL HAVE TO WATCH. DID NOTE A 57KT GUST AT ROCHESTER
NY EARLIER THIS AFTERNOON WHERE IT WAS MUCH WARMER AND THE MIXING
WAS MUCH DEEPER TO TAP EVEN STRONGER WINDS.

THE COLD FRONT IS NOW PUSHING INTO EASTERN ONTARIO, JUST A BIT
WEST OF OTTAWA. DONT SEE MUCH ON THE RADAR WITH IT, BUT HRRR AND
LOCAL WRF MODELS DO INDICATE SCATTERED SHOWERS ARE STILL POSSIBLE
UP THROUGH ABOUT 00Z (8PM). AS THIS FRONT MOVES THROUGH THIS
EVENING, WINDS WILL TURN MORE SOUTHWEST/WEST. A SECONDARY FRONT
WILL DROP DOWN LATE TONIGHT AND BRING ABOUT A SHIFT TO MORE
NORTHWEST WINDS. NOT TREMENDOUSLY COLD BEHIND THE FRONT, SO
OVERNIGHT LOWS SHOULD REMAIN ABOVE FREEZING NEARLY EVERYWHERE.
THAT MEANS SNOWMELT WILL CONTINUE (SEE HYDRO SECTION FARTHER DOWN). STUCK
WITH A MIX OF GUIDANCE FOR OVERNIGHT LOWS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 325 PM EDT MONDAY...HIGH PRESSURE WILL BUILD IN DURING THE
MORNING. STRONG SUBSIDENCE WILL GET RID OF ANY CLOUDS EARLY ON, SO
IT SHOULD WORK OUT TO BE A SUNNY DAY. WENT SLIGHTLY ABOVE GUIDANCE
FOR HIGH TEMPERATURES AS THE STRONG MID-APRIL SUN AND LOTS OF BARE
GROUND SHOULD PUSH US INTO THE UPPER 50S TO LOW 60S. SOME PLACES
IN NORTHEAST VERMONT MAY WELL BE WARMER TOMORROW THAN TODAY. LOOKS
LIKE THE STRONG HEATING WILL PROMOTE DEEP MIXING DURING THE DAY,
SO WE MAY SEE SOME WIND GUSTING UP TO 20MPH. BIGGEST THING THE
MIXING WILL DO IS TO BRING DOWN DRIER AIR/LOW DEWPOINTS/LOW
HUMIDITIES. HAVE RELATIVE HUMIDITY VALUES DROPPING INTO 20-30%
RANGE, BUT IT MAY BE EVEN LOWER. LUCKILY ALL THE RECENT RAIN MEANS
THAT THE GROUND AND LEAF LITTER IS WET, SO NOT MUCH CONCERN FOR
FIRE WEATHER RELATED PROBLEMS.

MODELS HAVE COME INTO GOOD AGREEMENT WITH A LOW PRESSURE AREA
DEVELOPING LATE TOMORROW OFF THE MID-ATLANTIC COAST. THIS LOW
SHOULD SLOWLY DRIFT NORTHWARD, SO BY THE END OF THE DAY WE'LL SEE
INCREASING CLOUDS ACROSS SOUTHERN VERMONT. PRECIPITATION WILL PUSH
RAPIDLY NORTHWARD DURING TUESDAY NIGHT, SO HAVE SHOWN THE RAPID
PROGRESSION IN POPS. INITIALLY DRY AIR AT THE LOWER LEVELS OF THE
ATMOSPHERE WILL ALLOW FOR EVAPORATIONAL COOLING DOWN TO WET BULB
TEMPERATURES AS THE PRECIPIATION STARTS. THIS MEANS WE MAY HAVE
SOME SNOW MIXING IN -- PRIMARILY AT HIGHER ELEVATIONS ABOVE
1200FT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 325 PM EDT MONDAY...MOST NOTICEABLE CHANGE TO THE EXTENDED
FORECAST IS ON WEDNESDAY AS UPPER LOW NOW WANTS TO LIFT NORTH INTO
NORTHERN NEW ENGLAND. THIS WILL RESULT IN ANOTHER PERIOD OF RAIN
WEDNESDAY AND INTO THE FIRST PART OF WEDNESDAY NIGHT. HAVE
INCREASED PRECIPITATION CHANCES INTO THE LIKELY TO CATEGORICAL
RANGE. EVENTUALLY THIS SYSTEM LIFTS NORTHEAST AND DRIER AIR MOVES
IN FOR THURSDAY AND FRIDAY. THE NEXT IN A SERIES OF UPPER LEVEL
TROUGHS THAT WILL IMPACT THE AREA WILL COME ON SATURDAY AND SUNDAY
WITH RAIN CHANCES INCREASING. THIS FEATURE EXITS THE AREA LATE
SUNDAY NIGHT FOR A RETURN TO DRIER WEATHER ON MONDAY. WITH THE
CLOUDS AND PRECIPITATION ON A FEW OF THE DAYS IN THE
EXTENDED...OVERALL LOOKING AT TEMPERATURES AT OR SLIGHTLY BELOW
SEASONAL NORMALS THROUGH MUCH OF THE PERIOD.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
THROUGH 18Z TUESDAY...MAINLY VFR THROUGH 18Z TUESDAY...HOWEVER
SOME OTHER INTERESTING WEATHER. LONE SHOWER/THUNDERSTORM MOVING
EAST OUT OF ESSEX COUNTY SHOULD ARRIVE KBTV 1830Z.
OTHERWISE...SCATTERED RW/TRW TO RE-FORM THIS AFTERNOON ALONG AND
AHEAD OF APPROACHING COLD FRONT. WENT MAINLY VCSH IN TAFS...AND
WILL UPDATE AS SHOWERS FORM AND IMPACT TAF SITES. CIGS VIS DOWN TO
MVFR IN ANY SHOWERS. OTHER FACTOR LATER THIS AFTERNOON/EVENING IS
LOW LEVEL JET ALONG AND AHEAD OF FRONTAL PASSAGE. BEST CHANCE FOR
STRONG WINDS MIXING DOWN IN CHAMPLAIN VALLEY WESTWARD...THEN JET
DISSIPATES AS IT MOVES OVER THE VERMONT SIDE. CAN EXPECT GUSTS IN
EXCESS OF 30KTS IN CHAMPLAIN VALLEY AND SAINT LAWRENCE VALLEY
WHERE CHANNELING WILL ENHANCE WINDS.

OUTLOOK 18Z TUESDAY THROUGH SATURDAY...
TUESDAY AFTERNOON...VFR WITH NARROW RIDGE OF HIGH PRESSURE OVER THE NORTH
COUNTRY. LIGHT WINDS.

TUESDAY NIGHT/WEDNESDAY/WED EVENING...COASTAL LOW BRINGS PERIOD OF
STRATIFORM RAIN...ESPECIALLY FROM THE CHAMPLAIN VALLEY EASTWARD.
PERIODS OF MVFR CONDITIONS EXPECTED.

THURSDAY AND FRIDAY...MAINLY VFR...BUT A WEAK COLD FRONT COULD
BRING ISOLD/SCT -SHRA DURING THURSDAY AFTN.

SATURDAY...LOW PRESSURE MOVING OUT OF GREAT LAKES WILL SPREAD WARM
FRONTAL RAIN ACROSS THE REGION...WITH WIDESPREAD MVFR.

&&

.HYDROLOGY...
AS OF 325 PM EDT MONDAY...THE WARM TEMPERATURES OF THE LAST FEW
DAYS AND ASSOCIATED SNOWMELT, COMBINED WITH RAINFALL AMOUNTS,
WHICH HAVE BEEN OVER 1" IN THE PAST 24 HOURS IN SOME AREAS, HAVE
RESULTED IN RAPID RISES ON MOST RIVERS. LAKE CHAMPLAIN IS ALSO NOW
SEEING RISES, AND IT'S BECOMING QUITE POSSIBLE THAT IT TOO WILL
RISE ABOVE FLOOD STAGE LATE WEDNESDAY OR THURSDAY. WILL MAINTAIN
FLOOD WATCH FOR THE ENTIRE AREA AS WE STILL EXPECT MANY OF THE
RIVERS TO CONTINUE TO RISE INTO THE EVENING HOURS. SNOWMELT WILL
BE CONTINUING OVERNIGHT AS WELL AS TEMPERATURES WILL REMAIN ABOVE
FREEZING.  LUCKILY IT IS LOOKING LIKE NOT A LOT OF ADDITIONAL
RAINFALL WILL HAPPEN OVERNIGHT, THOUGH MORE RAIN WILL FALL
WEDNESDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH THROUGH TUESDAY MORNING FOR VTZ001>012-016>019.
NY...FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ026>031-034-035-087.

&&

SYNOPSIS...NASH
NEAR TERM...NASH
SHORT TERM...NASH
LONG TERM...EVENSON
AVIATION...HANSON
HYDROLOGY...NASH
Hazardous weather outlook, Apr 11, 3:08 AM EDT, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
308 AM EDT MON APR 11 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-120715-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
308 AM EDT MON APR 11 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ADDITIONAL SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED
AS A CONVECTIVE CLUSTER MOVES EASTWARD FROM SOUTHEASTERN ONTARIO
ACROSS NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT. THE
ADDITIONAL RAINFALL COUPLED WITH HIGHER ELEVATION SNOW MELT AND
RAINFALL EARLIER LAST NIGHT WILL RESULT IN SMALL STREAM FLOODING
THIS MORNING. THE MAIN STEM RIVERS ARE ALSO BEING MONITORED
THROUGH THE DAY MONDAY. IT APPEARS THE LAMOILLE RIVER MAY APPROACH
BANKFULL TOWARD DAYBREAK.

A COLD FRONT WILL BRING AN ADDITIONAL ROUND OF SHOWERS AND
POSSIBLE THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING
HOURS. A FEW OF THE STRONGER STORMS MAY CONTAIN GUSTY WINDS...AS
WELL AS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 11, 4:01 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
401 PM EDT MON APR 11 2011

NYZ026-027-087-120000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
401 PM EDT MON APR 11 2011

...STRONG WINDS ACROSS THE SAINT LAWRENCE VALLEY...

STRONG SOUTHWESTERLY WINDS AHEAD OF A COLD FRONT...WILL CONTINUE
THIS AFTERNOON AND INTO THE EARLY EVENING HOURS ACROSS THE SAINT
LAWRENCE VALLEY OF NEW YORK. SUSTAINED WINDS OF 20 TO 30 MPH WITH
GUSTS UP TO 45 MPH CAN BE EXPECTED...MAKING DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE
TRAVELING IN THIS AREA THIS AFTERNOON.

LAHIFF
Local storm report, Apr 11, 4:05 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
405 PM EDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 AM     HAIL             WESTVILLE CENTER        44.94N  74.40W
04/11/2011  E0.75 INCH       FRANKLIN           NY   LAW ENFORCEMENT

            911 DISPATCH

0715 AM     HAIL             HINESBURG               44.33N  73.11W
04/11/2011  E0.25 INCH       CHITTENDEN         VT   PUBLIC

            PUBLIC

0715 AM     HAIL             MORRISONVILLE           44.69N  73.56W
04/11/2011  E0.25 INCH       CLINTON            NY   BROADCAST MEDIA

            BROADCAST MEDIA

0800 AM     HAIL             MONTPELIER              44.27N  72.57W
04/11/2011  E0.25 INCH       WASHINGTON         VT   PUBLIC

            PUBLIC

0800 AM     FLOOD            ALTONA                  44.89N  73.66W
04/11/2011                   CLINTON            NY   EMERGENCY MNGR

            WATER FLOWING MILITARY TURNPIKE ROUTE 190 NEAR DULEY
            ROAD... EMERGENCY MNGR

0928 AM     HAIL             CROWN POINT CENTER      43.95N  73.43W
04/11/2011  E0.88 INCH       ESSEX              NY   POST OFFICE

            POST OFFICE

0930 AM     HAIL             2 E WEST BRIDPORT       43.96N  73.37W
04/11/2011  E0.75 INCH       ADDISON            VT   TRAINED SPOTTER

            TRAINED SPOTTER

1240 PM     FLOOD            NORTH WILLISTON         44.47N  73.04W
04/11/2011                   CHITTENDEN         VT   DEPT OF HIGHWAYS

            NORTH WILLISTON RD CLOSED DUE TO FLOODING ON WINOOSKI
            RIVER... DEPT OF HIGHWAYS

&&

EVENT NUMBER BTV1100006 BTV1100002 BTV1100003 BTV1100004 BTV1100005
BTV1100007 BTV1100008 BTV1100009

NF
Local storm report, Apr 11, 5:27 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
527 PM EDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 AM     HAIL             WESTVILLE CENTER        44.94N 74.40W
04/11/2011  E0.75 INCH       FRANKLIN           NY   LAW ENFORCEMENT

            911 DISPATCH

0715 AM     HAIL             HINESBURG               44.33N 73.11W
04/11/2011  E0.25 INCH       CHITTENDEN         VT   PUBLIC

            PUBLIC

0715 AM     HAIL             MORRISONVILLE           44.69N 73.56W
04/11/2011  E0.25 INCH       CLINTON            NY   BROADCAST MEDIA

            BROADCAST MEDIA

0800 AM     HAIL             MONTPELIER              44.27N 72.57W
04/11/2011  E0.25 INCH       WASHINGTON         VT   PUBLIC

            PUBLIC

0800 AM     FLOOD            ALTONA                  44.89N 73.66W
04/11/2011                   CLINTON            NY   EMERGENCY MNGR

            WATER FLOWING MILITARY TURNPIKE ROUTE 190 NEAR DULEY
            ROAD... EMERGENCY MNGR

0928 AM     HAIL             CROWN POINT CENTER      43.95N 73.43W
04/11/2011  E0.88 INCH       ESSEX              NY   POST OFFICE

            POST OFFICE

0930 AM     HAIL             2 E WEST BRIDPORT       43.96N 73.37W
04/11/2011  E0.75 INCH       ADDISON            VT   TRAINED SPOTTER

            TRAINED SPOTTER

1240 PM     FLOOD            NORTH WILLISTON         44.47N 73.04W
04/11/2011                   CHITTENDEN         VT   DEPT OF HIGHWAYS

            NORTH WILLISTON RD CLOSED DUE TO FLOODING ON WINOOSKI
            RIVER... DEPT OF HIGHWAYS

0500 PM     FLOOD            ESSEX CENTER            44.51N 73.06W
04/11/2011                   CHITTENDEN         VT   PUBLIC

            ROUTE 128 IS CLOSED DUE TO HIGH WATER BETWEEN ESSEX AND
            WESTFORD.

0520 PM     FLOOD            ENOSBURG CENTER         44.88N 72.76W
04/11/2011                   FRANKLIN           VT   LAW ENFORCEMENT

            STATE POLICE REPORT WATER OVER ONE LANE OF BOSTON POST
            ROAD IN ENOSBURG.

&&

EVENSON
Local storm report, Apr 11, 5:50 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
550 PM EDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     FLOOD            JONESVILLE              44.38N 72.94W
04/11/2011                   CHITTENDEN         VT   PUBLIC

            ROUTE 2 IS DOWN TO ONE LANE IN JONESVILLE DUE TO WATER
            COVERING PART OF THE ROADWAY.

&&

LOCONTO
Local storm report, Apr 11, 6:02 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
602 PM EDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 AM     HAIL             WESTVILLE CENTER        44.94N 74.40W
04/11/2011  E0.75 INCH       FRANKLIN           NY   LAW ENFORCEMENT

            911 DISPATCH

0715 AM     HAIL             MORRISONVILLE           44.69N 73.56W
04/11/2011  E0.25 INCH       CLINTON            NY   BROADCAST MEDIA

            BROADCAST MEDIA

0715 AM     HAIL             HINESBURG               44.33N 73.11W
04/11/2011  E0.25 INCH       CHITTENDEN         VT   PUBLIC

            PUBLIC

0800 AM     FLOOD            ALTONA                  44.89N 73.66W
04/11/2011                   CLINTON            NY   EMERGENCY MNGR

            WATER FLOWING MILITARY TURNPIKE ROUTE 190 NEAR DULEY
            ROAD... EMERGENCY MNGR

0800 AM     HAIL             MONTPELIER              44.27N 72.57W
04/11/2011  E0.25 INCH       WASHINGTON         VT   PUBLIC

            PUBLIC

0928 AM     HAIL             CROWN POINT CENTER      43.95N 73.43W
04/11/2011  E0.88 INCH       ESSEX              NY   POST OFFICE

            POST OFFICE

0930 AM     HAIL             2 E WEST BRIDPORT       43.96N 73.37W
04/11/2011  E0.75 INCH       ADDISON            VT   TRAINED SPOTTER

            TRAINED SPOTTER

1240 PM     FLOOD            NORTH WILLISTON         44.47N 73.04W
04/11/2011                   CHITTENDEN         VT   DEPT OF HIGHWAYS

            NORTH WILLISTON RD CLOSED DUE TO FLOODING ON WINOOSKI
            RIVER... DEPT OF HIGHWAYS

0500 PM     FLOOD            ESSEX CENTER            44.51N 73.06W
04/11/2011                   CHITTENDEN         VT   PUBLIC

            ROUTE 128 IS CLOSED DUE TO HIGH WATER BETWEEN ESSEX AND
            WESTFORD.

0520 PM     FLOOD            ENOSBURG CENTER         44.88N 72.76W
04/11/2011                   FRANKLIN           VT   LAW ENFORCEMENT

            STATE POLICE REPORT WATER OVER ONE LANE OF BOSTON POST
            ROAD IN ENOSBURG.

0548 PM     FLOOD            JONESVILLE              44.38N 72.94W
04/11/2011                   CHITTENDEN         VT   PUBLIC

            ROUTE 2 IS DOWN TO ONE LANE IN JONESVILLE DUE TO WATER
            COVERING PART OF THE ROADWAY.

0559 PM     FLOOD            ORLEANS                 44.81N 72.20W
04/11/2011                   ORLEANS            VT   LAW ENFORCEMENT

            STATE POLICE REPORT PORTIONS OF RIVER ROAD BETWEEN
            ORLEANS AND COVENTRY STATION ARE FLOODED.

&&

LOCONTO
Local storm report, Apr 11, 6:17 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
617 PM EDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 AM     HAIL             WESTVILLE CENTER        44.94N 74.40W
04/11/2011  E0.75 INCH       FRANKLIN           NY   LAW ENFORCEMENT

            911 DISPATCH

0715 AM     HAIL             HINESBURG               44.33N 73.11W
04/11/2011  E0.25 INCH       CHITTENDEN         VT   PUBLIC

            PUBLIC

0715 AM     HAIL             MORRISONVILLE           44.69N 73.56W
04/11/2011  E0.25 INCH       CLINTON            NY   BROADCAST MEDIA

            BROADCAST MEDIA

0800 AM     FLOOD            ALTONA                  44.89N 73.66W
04/11/2011                   CLINTON            NY   EMERGENCY MNGR

            WATER FLOWING MILITARY TURNPIKE ROUTE 190 NEAR DULEY
            ROAD... EMERGENCY MNGR

0800 AM     HAIL             MONTPELIER              44.27N 72.57W
04/11/2011  E0.25 INCH       WASHINGTON         VT   PUBLIC

            PUBLIC

0928 AM     HAIL             CROWN POINT CENTER      43.95N 73.43W
04/11/2011  E0.88 INCH       ESSEX              NY   POST OFFICE

            POST OFFICE

0930 AM     HAIL             2 E WEST BRIDPORT       43.96N 73.37W
04/11/2011  E0.75 INCH       ADDISON            VT   TRAINED SPOTTER

            TRAINED SPOTTER

1240 PM     FLOOD            NORTH WILLISTON         44.47N 73.04W
04/11/2011                   CHITTENDEN         VT   DEPT OF HIGHWAYS

            NORTH WILLISTON RD CLOSED DUE TO FLOODING ON WINOOSKI
            RIVER... DEPT OF HIGHWAYS

0500 PM     FLOOD            ESSEX CENTER            44.51N 73.06W
04/11/2011                   CHITTENDEN         VT   PUBLIC

            ROUTE 128 IS CLOSED DUE TO HIGH WATER BETWEEN ESSEX AND
            WESTFORD.

0520 PM     FLOOD            ENOSBURG CENTER         44.88N 72.76W
04/11/2011                   FRANKLIN           VT   LAW ENFORCEMENT

            STATE POLICE REPORT WATER OVER ONE LANE OF BOSTON POST
            ROAD IN ENOSBURG.

0548 PM     FLOOD            JONESVILLE              44.38N 72.94W
04/11/2011                   CHITTENDEN         VT   PUBLIC

            ROUTE 2 IS DOWN TO ONE LANE IN JONESVILLE DUE TO WATER
            COVERING PART OF THE ROADWAY.

0559 PM     FLOOD            ELLENBURG               44.89N 73.84W
04/11/2011                   CLINTON            NY   LAW ENFORCEMENT

            STATE POLICE REPORTED MINOR FLOODING ALONG BRADLEY POND
            ROAD IN ELLENBURG.

0559 PM     FLOOD            SARANAC                 44.65N 73.74W
04/11/2011                   CLINTON            NY   LAW ENFORCEMENT

            STATE POLICE REPORTED MINOR FLOODING ALONG BOWEN ROAD IN
            SARANAC.

0559 PM     FLOOD            ORLEANS                 44.81N 72.20W
04/11/2011                   ORLEANS            VT   LAW ENFORCEMENT

            STATE POLICE REPORT PORTIONS OF RIVER ROAD BETWEEN
            ORLEANS AND COVENTRY STATION ARE FLOODED.

&&

LOCONTO

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:59 AM EDTFlood WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more28 hr
Apr 11, 6:20 AM EDTRiver Flood WarningBTVOrleans36 hr
Apr 11, 7:08 AM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille37 min
Apr 11, 7:38 AM EDTSpecial Weather StatementBTVChittenden, Lamoille, Washington52 min
Apr 11, 7:48 AM EDTAreal Flood WarningBTVChittenden32 hr
Apr 11, 8:00 AM EDTAreal Flood WarningBTVLamoille, Washington8 hr
Apr 11, 8:25 AM EDTSpecial Weather StatementBTVCaledonia35 min
Apr 11, 9:08 AM EDTAreal Flood WarningBTVOrleans57 hr
Apr 11, 9:21 AM EDTSpecial Weather StatementBTVAddison, Washington54 min
Apr 11, 9:27 AM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Windsor63 min
Apr 11, 10:01 AM EDTSpecial Weather StatementBTVOrange14 min
Apr 11, 10:02 AM EDTRiver Flood WarningBTVLamoille30 hr
Apr 11, 2:30 PM EDTSpecial Weather StatementBTVCaledonia, Lamoille30 min
Apr 11, 3:04 PM EDTSpecial Weather StatementBTVEssex26 min
Apr 11, 5:03 PM EDTAreal Flood AdvisoryBTVCaledonia20 hr

Nearby

River Flood Warnings in Vermont, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.